Alert archive / Alabama / Red Flag Warnings in 2010

Red Flag Warning 54, NWS Mobile, AL

September 30, 201010 counties in Alabama; 5 counties in Mississippi

NWS Mobile, AL issued this red flag warning at Sep 30, 2010, 6:26 AM CDT for 10 counties in Alabama; 5 counties in Mississippi. It took effect at Sep 30, 2010, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 30, 2010, 6:26 AM CDT (11:26 UTC)
In effect from
Sep 30, 2010, 12:00 PM CDT
Expired
Sep 30, 2010, 6:00 PM CDT
In force
6 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 11:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 11.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2010-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2010-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2106 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

897 
WWUS84 KMOB 301126
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
626 AM CDT THU SEP 30 2010

...A RED FLAG WARNING IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING FOR THE NORTHWEST FLORIDA PANHANDLE AND SOUTHWEST ALABAMA...

...A FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON FOR THE
NORTHWEST FLORIDA PANHANDLE...

.DISCUSSION...A DRY NORTHERLY FLOW WILL CONTINUE OVER THE AREA
THROUGH THE WEEKEND.  AFTERNOON RELATIVE HUMIDITIES WILL DROP BELOW
CRITICAL LEVELS OVER THE NORTHWEST FLORIDA PANHANDLE AND SOUTHWEST
ALABAMA THIS AFTERNOON.  RELATIVE HUMIDITIES WILL BRIEFLY DROP BELOW
CRITICAL LEVELS OVER THE NORTHWEST FLORIDA PANHANDLE ON FRIDAY BUT
THE DURATION WILL NOT BE SUFFICIENT DUE TO SLIGHTLY COOLER
TEMPERATURES.  DRIER AIR FLOWING INTO THE REGION ON SATURDAY WILL
RESULT IN RELATIVE HUMIDITIES DROPPING BELOW CRITICAL LEVELS FOR
A MARGINAL DURATION OVER THE NORTHWEST FLORIDA PANHANDLE.

FLZ001>006-010330-
/O.UPG.KMOB.FW.A.0048.100930T1800Z-100930T2300Z/
/O.NEW.KMOB.FW.W.0054.100930T1700Z-100930T2300Z/
/O.NEW.KMOB.FW.A.0049.101002T1700Z-101002T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
626 AM CDT THU SEP 30 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON. 

AFTERNOON RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS THIS
AFTERNOON FOR A LONG DURATION. RELATIVE HUMIDITIES WILL BRIEFLY DROP
BELOW CRITICAL LEVELS ON FRIDAY BUT THE DURATION WILL NOT BE
SUFFICIENT DUE TO SLIGHTLY COOLER TEMPERATURES. DRIER AIR FLOWING
INTO THE REGION ON SATURDAY WILL RESULT IN RELATIVE HUMIDITIES
DROPPING BELOW CRITICAL LEVELS FOR A MARGINAL DURATION.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$

ALZ051>064-302300-
/O.NEW.KMOB.FW.W.0054.100930T1700Z-100930T2300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-
626 AM CDT THU SEP 30 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING. 

RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS THIS AFTERNOON
COMBINED WITH NORTHERLY WINDS SLIGHTLY ABOVE 10 MPH.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
199 
WWUS84 KMOB 301853
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
153 PM CDT THU SEP 30 2010

...A RED FLAG WARNING IS IN EFFECT FROM NOON TODAY TO 6 PM CDT
THIS EVENING FOR THE NORTHWEST FLORIDA PANHANDLE AND SOUTHWEST
ALABAMA...

...A FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON FOR THE
NORTHWEST FLORIDA PANHANDLE...

.DISCUSSION...A DRY NORTHERLY FLOW WILL CONTINUE OVER THE AREA
THROUGH THE WEEKEND. AFTERNOON RELATIVE HUMIDITIES WILL DROP BELOW
CRITICAL LEVELS OVER THE NORTHWEST FLORIDA PANHANDLE AND SOUTHWEST
ALABAMA THIS AFTERNOON. RELATIVE HUMIDITIES WILL BRIEFLY DROP BELOW
CRITICAL LEVELS OVER THE NORTHWEST FLORIDA PANHANDLE ON FRIDAY BUT
THE DURATION WILL NOT BE SUFFICIENT DUE TO SLIGHTLY COOLER
TEMPERATURES. DRIER AIR FLOWING INTO THE REGION ON SATURDAY WILL
RESULT IN RELATIVE HUMIDITIES DROPPING BELOW CRITICAL LEVELS FOR A
MARGINAL DURATION OVER THE NORTHWEST FLORIDA PANHANDLE.

FLZ001>006-011130-
/O.CON.KMOB.FW.W.0054.000000T0000Z-100930T2300Z/
/O.CON.KMOB.FW.A.0049.101002T1700Z-101002T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
153 PM CDT THU SEP 30 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON. 

AFTERNOON RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS
THIS AFTERNOON FOR A LONG DURATION. RELATIVE HUMIDITIES WILL
BRIEFLY DROP BELOW CRITICAL LEVELS ON FRIDAY BUT THE DURATION
WILL NOT BE SUFFICIENT DUE TO SLIGHTLY COOLER TEMPERATURES. DRIER
AIR FLOWING INTO THE REGION ON SATURDAY WILL RESULT IN RELATIVE
HUMIDITIES DROPPING BELOW CRITICAL LEVELS FOR A MARGINAL
DURATION.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ALZ051>064-302300-
/O.CON.KMOB.FW.W.0054.000000T0000Z-100930T2300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-
153 PM CDT THU SEP 30 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING.

RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS THIS
AFTERNOON COMBINED WITH NORTHERLY WINDS SLIGHTLY ABOVE 10 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
792 
WWUS84 KMOB 302008
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
308 PM CDT THU SEP 30 2010

...RED FLAG WARNINGS ARE IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR
THE NORTHWEST FLORIDA PANHANDLE...SOUTHWEST ALABAMA...AND SOUTHEAST
MISSISSIPPI...

...A FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON FOR THE
NORTHWEST FLORIDA PANHANDLE AND SOUTHEAST MISSISSIPPI...

.A DRY NORTHERLY FLOW WILL CONTINUE OVER THE AREA THROUGH THE
WEEKEND. LOWEST AFTERNOON RELATIVE HUMIDITIES WILL REMAIN BELOW
CRITICAL LEVELS OVER MUCH OF THE FORECAST AREA THROUGH THE REMAINDER
OF THIS AFTERNOON...AND POTENTIAL DROP BELOW CRITICAL LEVELS AGAIN ON
FRIDAY. DRIER AIR WILL CONTINUE TO FLOW INTO THE REGION OVER THE
WEEKEND.

MSZ067-075-076-078-079-011215-
/O.NEW.KMOB.FW.A.0050.101001T1700Z-101001T2300Z/
/O.EXA.KMOB.FW.W.0054.000000T0000Z-100930T2300Z/
WAYNE-PERRY-GREENE-STONE-GEORGE-
308 PM CDT THU SEP 30 2010

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON...

A DRY NORTHERLY FLOW WILL CONTINUE OVER THE AREA THROUGH THE
WEEKEND. LOWEST AFTERNOON RELATIVE HUMIDITIES WILL REMAIN BELOW
CRITICAL LEVELS OVER MUCH OF THE FORECAST AREA THROUGH THE REMAINDER
OF THIS AFTERNOON...AND POTENTIAL DROP BELOW CRITICAL LEVELS AGAIN ON
FRIDAY. DRIER AIR WILL CONTINUE TO FLOW INTO THE REGION OVER THE
WEEKEND.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FIRE
WEATHER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$

FLZ001>006-011215-
/O.NEW.KMOB.FW.A.0050.101001T1700Z-101001T2300Z/
/O.CON.KMOB.FW.W.0054.000000T0000Z-100930T2300Z/
/O.CON.KMOB.FW.A.0049.101002T1700Z-101002T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
308 PM CDT THU SEP 30 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON...

A DRY NORTHERLY FLOW WILL CONTINUE OVER THE AREA THROUGH THE
WEEKEND. LOWEST AFTERNOON RELATIVE HUMIDITIES WILL REMAIN BELOW
CRITICAL LEVELS OVER MUCH OF THE FORECAST AREA THROUGH THE REMAINDER
OF THIS AFTERNOON...AND POTENTIAL DROP BELOW CRITICAL LEVELS AGAIN ON
FRIDAY. DRIER AIR WILL CONTINUE TO FLOW INTO THE REGION OVER THE
WEEKEND.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ALZ051>064-302300-
/O.CON.KMOB.FW.W.0054.000000T0000Z-100930T2300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-
308 PM CDT THU SEP 30 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING.

A DRY NORTHERLY FLOW WILL CONTINUE OVER THE AREA THROUGH THE
WEEKEND. LOWEST AFTERNOON RELATIVE HUMIDITIES WILL REMAIN BELOW
CRITICAL LEVELS OVER MUCH OF THE FORECAST AREA THROUGH THE REMAINDER
OF THIS AFTERNOON. DRIER AIR WILL CONTINUE TO FLOW INTO THE REGION
OVER THE WEEKEND.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Sep 30, 4:07 AM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Sep 30, 4:07 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED FIRE WEATHER SECTION
NATIONAL WEATHER SERVICE MOBILE AL
407 AM CDT THU SEP 30 2010

.SHORT TERM (TODAY AND TONIGHT)...UPPER LOW OVER THE SOUTHEAST WILL
OPEN UP AND MOVE EAST OF THE AREA TODAY. MEANWHILE...THE LONGWAVE
RIDGE OVER THE WESTERN STATES WILL MAINTAIN THE EASTERN TROUGH. THE
RESULTING NORTHWESTERLY FLOW PATTERN WILL LEAD TO BUILDING SFC HIGH
PRESSURE ACROSS THE CENTRAL GULF COAST. THIS WILL LEAD TO ANOTHER
DRY DAY WITH TEMPS WARMING INTO THE LOW TO MID 80S. CLEAR SKIES AND
LIGHT WINDS WILL ALLOW LOWS TONIGHT TO FALL INTO THE LOW TO MID 50S
INLAND TO AROUND 60 ALONG THE COAST. /13

FOR FRIDAY THROUGH SATURDAY NIGHT...A LONG WAVE TROF PATTERN REMAINS
OVER THE EASTERN STATES AND MAINTAINS A DEEP LAYER NORTHERLY FLOW
OVER THE REGION.  A TREND TOWARDS SOMEWHAT COOLER TEMPERATURES
FOLLOWS THROUGH SATURDAY AS A CANADIAN 1030 MB HIGH BUILDS INTO THE
NORTHERN PLAINS AND BRINGS A REINFORCING COLD FRONT THROUGH MUCH OF
THE FORECAST AREA BY LATE SATURDAY NIGHT.  CLEAR SKIES ALLOW FOR
TEMPERATURES TO WARM TO AROUND SEASONABLE LEVELS DURING THE DAYTIME
WITH TEMPERATURES AROUND SIX TO EIGHT DEGREES BELOW SEASONABLE
VALUES AT NIGHT. /29

.LONG TERM (SUNDAY THROUGH WEDNESDAY)...THERE IS UNCERTAINTY WITH
THE EVOLUTION OF THE UPPER TROF OVER THE EASTERN STATES DURING THE
EXTENDED PERIOD WITH THE ECMWF AND GEM REDEVELOPING A CUT OFF LOW
OVER THE EASTERN STATES WHILE THE GFS EJECTS THE TROF OFF TO THE
NORTHEAST AND LEAVES A WEAK UPPER TROF OVER THE SOUTHEAST STATES.
PER THE PMDEPD DISCUSSION...THE DEVELOPMENT OF A CUT OFF LOW BY THE
ECMWF IS THE PREFERRED SOLUTION AND WAS USED FOR THIS FORECAST.  A
COLD FRONT MOVES THROUGH THE REMAINDER OF THE AREA EARLY SUNDAY
MORNING.  A LARGE DOME OF HIGH PRESSURE REMAINS OVER THE EASTERN
PLAINS THROUGH THE PERIOD ALTHOUGH WEAKENING SOMEWHAT ON WEDNESDAY.
THE NET RESULT FOR THE FORECAST AREA WILL BE CONTINUED DRY
CONDITIONS WITH DAYTIME TEMPERATURES A FEW DEGREES BELOW SEASONABLE
LEVELS AND NIGHTTIME TEMPERATURES SEVERAL DEGREES BELOW SEASONABLE
LEVELS.  MEX GUIDANCE TEMPERATURES LOOK GOOD THROUGH TUESDAY THEN
WENT BELOW MEX GUIDANCE FOR WEDNESDAY BASED ON EXPECTED CONTINUED
COOL CONDITIONS BASED ON THE ECMWF SOLUTION. /29

&&

.MARINE...THE GRADIENT BETWEEN HIGH PRESSURE ACROSS THE SOUTHERN
PLAINS AND LOW PRESSURE OVER THE MID ATLANTIC WILL MAINTAIN A
MODERATE TO STRONG NORTHERLY FLOW THROUGH THE END OF THE WEEK.
ANOTHER STRONGER AREA OF HIGH PRESSURE WILL BUILD SOUTHWARD OUT OF
THE PLAINS LATE IN THE WEEKEND MAINTAINING A MODERATE TO STRONG
NORTHERLY FLOW THROUGH EARLY NEXT WEEK. /13

&&

.AVIATION (12Z ISSUANCE)...VFR CONDITIONS CONTINUE FOR THE NEXT 24
HOURS. /13

&&

.FIRE WEATHER...TEMPERATURES A FEW DEGREES ABOVE SEASONABLE LEVELS
THIS AFTERNOON COMBINED WITH DEWPOINTS IN THE LOWER TO MID FIFTIES
WILL RESULT IN A SUFFICIENT DURATION OF RELATIVE HUMIDITIES BELOW
CRITICAL LEVELS FOR A RED FLAG WARNING FOR THE NORTHWEST FLORIDA
PANHANDLE THIS AFTERNOON.  CONDITIONS FOR OUR ALABAMA COUNTIES ARE
MARGINAL AS RELATIVE HUMIDITIES DROP TO SLIGHTLY BELOW 30 PERCENT
FOR A BRIEF PERIOD WHILE NORTH WINDS ARE ANTICIPATED TO BE AT OR
SLIGHTLY ABOVE 10 MPH.  HAVE DECIDED TO GO AHEAD AND ISSUE A RED
FLAG WARNING OUT FOR ALL OF SOUTHWEST AND SOUTH CENTRAL ALABAMA.
SLIGHTLY COOLER CONDITIONS AND SLIGHTLY HIGHER SURFACE DEWPOINTS ON
FRIDAY WILL LIMIT THE DURATION BELOW CRITICAL LEVELS AND HAVE HELD
OFF ON A FIRE WEATHER WATCH AT THIS TIME.  DRIER AIR FLOWING INTO
THE REGION ON SATURDAY OFFSETS THE CONTINUING WEAK COOLING TREND TO
RESULT IN RELATIVE HUMIDITIES DROPPING BELOW CRITICAL LEVELS FOR A
SUFFICIENT DURATION TO SUPPORT A FIRE WEATHER WATCH OVER THE
NORTHWEST FLORIDA PANHANDLE. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      85  59  84  56 /  00  00  00  00
PENSACOLA   85  63  86  61 /  00  00  00  00
DESTIN      85  65  86  65 /  00  00  00  00
EVERGREEN   83  55  83  51 /  00  00  00  00
WAYNESBORO  83  53  80  48 /  00  00  00  00
CAMDEN      83  54  83  50 /  00  00  00  00
CRESTVIEW   86  57  85  55 /  00  00  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING FROM NOON THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

FL...FIRE WEATHER WATCH FROM NOON SATURDAY TO 6 PM SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     RED FLAG WARNING FROM NOON THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
     20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Sep 30, 5:00 AM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT THU SEP 30 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-011200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
500 AM CDT THU SEP 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI...AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT

MODERATE TO STRONG NORTHERLY WINDS OVER THE MARINE AREA WILL CREATE
HAZARDOUS CONDITIONS FOR SMALL CRAFT TROUGH TONIGHT.

A RED FLAG WARNING IS IN EFFECT FOR SOUTHWEST ALABAMA AND THE NORTHWEST
FLORIDA PANHANDLE THIS AFTERNOON DUE TO LOW RELATIVE HUMIDITY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MODERATE TO STRONG OFFSHORE WINDS OVER THE COASTAL WATERS MAY CREATE
HAZARDOUS CONDITIONS FOR SMALL CRAFT...PARTICULARLY DURING THE
OVERNIGHT AND EARLY MORNING HOURS. A FIRE WEATHER WATCH IS IN EFFECT
FOR THE NORTHWEST FLORIDA PANHANDLE ON SATURDAY AFTERNOON DUE TO LOW
RELATIVE HUMIDITY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE STORMS WILL NOT BE REQUIRED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 6:26 AM CDTFire Weather WatchMOB33 hr
Sep 30, 3:08 PM CDTFire Weather WatchMOB15 hr

Nearby

Red Flag Warnings in Alabama, 2010Red Flag Warnings in Mississippi, 2010Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.